Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 249, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2003, 8:52 PM MDT for Sheridan County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 8:52 PM MDT (02:52 UTC)
- Expired
- Aug 3, 2003, 9:45 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 511 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2720 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
730 WUUS53 KLBF 040252 SVRLBF NEC161-040345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 851 PM MDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 945 PM MDT * AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 20 MILES NORTH OF HAY SPRINGS TO 43 MILES SOUTH OF HAY SPRINGS...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER RUSHVILLE AROUND 915 PM MDT OVER CLINTON AROUND 930 PM MDT OVER GORDON AROUND 945 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4303 10285 4234 10283 4204 10208 4304 10211 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:10 PM MDT, 6 hours 42 minutes earlier.
Area forecast discussion, Aug 3, 2:10 PM MDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT SUN AUG 3 2003 UPPER WAVE LIFTING OUT OF ERN NEVADA INTO IDAHO WILL ACT TO FLATTEN OUT UPPER RIDGE AND ESTABLISH A MORE WESTERLY FLOW ALOFT TONIGHT THROUGH MONDAY. UPPER WAVE LIFTING OUT OF WRN CO WILL BE THE FIRST TO BRING TSRA CHANCES TO OUR WEST BY LATE THIS EVENING. IN ADDITION...POSSIBILITY FOR SOME ELEVATED CONVECTION TO DEVELOP ACROSS NERN HALF OF CWFA AFTER MIDNIGHT IN AREA OF UPPER DIVERGENCE...H85 WAA AND 2D FRONTOGENESIS. A LOOK AT SFC DWPTS IN THE REGION...MID 60S COMMON ACROSS SRN NEBRASKA AND UPPER 60S TO NEAR 70 WRN KS. ALSO THE PWS ARE AOA NORMAL ACROSS THE CENTRAL PLAINS INTO THE INTERMOUNTAIN WEST RANGING FROM 125 TO 175 PERCENT ABOVE NORMAL. THIS EVIDENT ON WV IMAGERY AS WELL WITH MONSOONAL MOISTURE SOURCE DRAWN UP FROM BAJA. GOOD MOISTURE CONVERGENCE ALONG AND EAST OF H85 TROUGH ADVANCING EAST LATER TONIGHT AND MONDAY. POTENTIAL FOR LOCALLY HEAVY RAIN PSBL WITH RATHER SLOW STORM MOTION. WILL EXAMINE THE SFC PRESSURE FALLS FORECAST BY THE GFS AND ETA AS WELL TO FAVOR AREAS OF HIGHER POPS. VORT MAX FCST BY 00Z ETA RUN ACROSS WRN CO INTO CENTRAL WY MATCHES WELL WITH ITS POSN ON WV IMAGERY AS CONVECTION BEGINNING TO DEVELOP AT 1830Z. SOME OF THE ACTIVITY SHOULD BEGIN TO MOVE INTO FAR WRN CWFA AFTER 02Z. ON MONDAY...UPPER RIDGE FLATTENS AND BECOMES SLIGHTLY SOUTHEAST IN FLOW BY 00Z TUE. WHILE STRONGEST VORT MAX MOVES ACROSS SOUTH DAKOTA...TRAILING WEAKER WAVE WILL EXTEND BACK THROUGH NEBR PNHDL AND CO. AVBL MOISTURE AND INSTABILITY WILL BE MORE THAN ADEQUATE TO FUEL STORMS. BEST AREAL COVERAGE OF STORMS WILL OCCUR WITH LATE AFTERNOON PEAK HEATING. DECENT INSTABILITY WITH BEST SHEAR ACROSS THE NORTH. EXTENDED DISCUSSION...UPPER RIDGE ESTABLISHED ACROSS THE CENTRAL AND NORTHERN PLAINS. TEMPS RESPOND BY BECOMING INCREASINGLY WARM EACH DAY AND DRY THROUGH THE PERIOD. .LBF...NONE. ROBERG
Hazardous weather outlook, Aug 3, 3:35 PM MDT, 5 hours 17 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-041030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 435 PM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AN AREA OF LOW PRESSURE STRETCHES ACROSS THE FRONT RANGE OF THE ROCKIES AND WILL BE THE FOCUS OF THUNDERSTORMS WELL WEST OF THE AREA. THESE THUNDERSTORMS WILL TRAVEL NORTHEAST BEFORE DROPPING BACK TOWARD WESTERN NEBRASKA LATER TONIGHT. TO THE EAST...INCREASING WINDS ABOVE THE SURFACE OVERNIGHT WILL BRING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL NEBRASKA OVERNIGHT. THESE THUNDERSTORMS WILL DIMINISH DURING THE EARLY MORNING HOURS ON MONDAY. ANY STORMS THAT DO FORM TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER TONIGHT AND OVERNIGHT...WITH HAIL BEING THE PRIMARY THREAT AND MAINLY NORTH OF HIGHWAY 2. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A BETTER CHANCE FOR SEVERE WEATHER EXISTS ON MONDAY WITH A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. THE AREA OF LOW PRESSURE NEAR THE FRONT RANGE IS EXPECTED TO MOVE EAST ACROSS THE PLAINS. LOW LEVEL WIND FIELDS WILL FAVOR THE POSSIBILITY OF DAMAGING THUNDERSTORM WIND GUSTS AND EVEN ISOLATED TORNADOES AND LARGE HAIL. MONDAY/S SEVERE WEATHER POTENTIAL COULD BEGIN EARLY IN THE DAY ACROSS THE WEST AND THEN REMAIN A THREAT AREAWIDE THROUGH LATE MONDAY AFTERNOON. RAINFALL FROM STORMS EARLY MONDAY COULD BE HEAVY BUT LATER IN THE DAY...INCREASING INSTABILITY AND SOME DRIER AIR COULD BRING MORE INTENSE THUNDERSTORM WINDS. MAINLY DRY AND WARMER CONDITIONS ARE EXPECTED BEYOND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BUT NOT LIKELY THIS EVENING AND OVERNIGHT...HOWEVER SPOTTERS MAY BE NEEDED ON MONDAY. HIRSCH
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:09 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.